Alert archive / Wisconsin / Winter Storm Warnings in 2007

Winter Storm Warning 7, NWS Milwaukee, WI

December 11, 20077 counties in Wisconsin

NWS Milwaukee, WI issued this winter storm warning at Dec 11, 2007, 2:09 AM CST for 7 counties in Wisconsin. It took effect at Dec 11, 2007, 3:00 AM CST. It was in force for 12 hr. 24 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 11, 2007, 2:09 AM CST (08:09 UTC)
In effect from
Dec 11, 2007, 3:00 AM CST
Expired
Dec 11, 2007, 3:00 PM CST
In force
12 hr
Issued by
NWS Milwaukee, WI

Counties Dane County, WI, Dodge County, WI, Iowa County, WI, Jefferson County, WI, Lafayette County, WI, Ozaukee County, WI, Washington County, WI

The radar

The Milwaukee radar (KMKX), 44 km from the middle of the area, began a volume at 08:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 11, 5:52 AM CSTFREEZING RAIN 0South Wayne, WI0.37 INCHES OF LIQUID AND ONLY 0.3 INCHES OF SNOW. PRECIP TYPE IS MAINLY FREEZING RAIN.
Dec 11, 6:25 AM CSTSNOW 1.16 Nnw Verona, WI
Dec 11, 7:45 AM CSTSNOW 1Palmyra, WI1.0 INCH OF SLEET AND SNOW. 0.20 INCH OF LIQUID.
Dec 11, 7:53 AM CSTFREEZING RAIN 0Lowell, WILIGHT FREEZING RAIN AND DRIZZLE BEGINNING TO ACCUMULATE ON TREES AND AUTOMOBILES
Dec 11, 7:53 AM CSTSNOW 0.63 S Sullivan, WISNOW MIXED WITH SLEET AND SOME FREEZING RAIN AND DRIZZLE
Dec 11, 7:53 AM CSTSNOW 0.7Watertown, WISNOW MIXING WITH SLEET AND SOME FREEZING RAIN
Dec 11, 7:53 AM CSTSNOW 0.8Lake Mills, WISNOW MIXED WITH SLEET AND SOME FREEZING RAIN
Dec 11, 7:53 AM CSTSNOW 0.8Palmyra, WISNOW MIXED WITH SLEET AND FREEZING RAIN
Dec 11, 7:53 AM CSTSNOW 0.9Fort Atkinson, WISNOW MIXED WITH SLEET AND SOME FREEZING RAIN
Dec 11, 7:53 AM CSTSNOW 0.9Waterloo, WISNOW MIXED WITH SLEET AND FREEZING RAIN
Dec 11, 7:53 AM CSTSNOW 1Argyle, WISNOW MIXED WITH SLEET
Dec 11, 7:53 AM CSTSNOW 1Sun Prairie, WI
Dec 11, 7:53 AM CSTSNOW 1.4Mount Horeb, WI
Dec 11, 7:53 AM CSTSNOW 1.5Middleton, WI
Dec 11, 8:00 AM CSTSNOW 1.4Madison Truax Arpt(Kmsn, WI1.4 INCHES OF SNOW ACCUMULATION TODAY.
Dec 11, 12:00 PM CSTSNOW 2.65 Sw Madison, WI
Dec 11, 1:28 PM CSTSNOW 4.6Dane, WI
Dec 11, 1:30 PM CSTSNOW 4.62 W Madison, WI
Dec 11, 1:35 PM CSTSNOW 51 N Jefferson, WI
Dec 11, 1:35 PM CSTSNOW 5Jefferson, WI
Dec 11, 2:50 PM CSTSLEET 21 Sw Palmyra, WIONE INCH OF SNOWFALL. SNOW DEPTH 11 INCHES.
Dec 11, 3:00 PM CSTSNOW 53 Se Sullivan, WINATIONAL WEATHER SERVICE FORECAST OFFICE.
Dec 11, 3:00 PM CSTSNOW 5.1Madison, WIDANE COUNTY REGIONAL AIRPORT.
Dec 11, 3:00 PM CSTSNOW 5.51 N Jefferson, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.2 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2007-12-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2007-12-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 167 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
0 m above ground
0-6 km bulk shear
109 kt
0-1 km storm-relative helicity
167 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KMKX 110809
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
209 AM CST TUE DEC 11 2007

...FREEZING RAIN...SLEET AND SNOW LATE TONIGHT AND TUESDAY...

.A MIXTURE OF FREEZING RAIN AND SLEET IS DEVELOPING OVER SOUTHWEST
WISCONSIN...AND WILL SPREAD QUICKLY NORTHEAST BETWEEN 3 AM AND 5 AM.
A LITTLE SNOW SHOULD MIX IN AS WELL. ICE ACCUMULATIONS MAY REACH
BETWEEN 1/4 AND 1/2 OF AN INCH IN THE FAR SOUTH AND SOUTHEAST...
GENERALLY ALONG AND SOUTH OF A MILWAUKEE TO NORTH PRAIRIE TO
MONROE LINE.

LESSER AMOUNTS OF ICE ARE EXPECTED TO THE NORTH WHERE THERE
SHOULD BE MORE OF A MIXTURE OF SNOW AND SLEET...WITH SOME
FREEZING RAIN. 4 TO 6 INCHES OF SNOW AND SLEET ARE POSSIBLE ALONG
A DUBUQUE IOWA TO PORT WASHINGTON LINE...WITH 2 TO 4 INCHES OF
THE SNOW AND SLEET MIX FROM LONE ROCK...THE DELLS TO SHEBOYGAN.

A TROUGH OF LOW PRESSURE WILL MOVE ACROSS WISCONSIN TODAY DRAWING
WARM AIR AND MOISTURE INTO THE STATE OVER COLDER AIR AT THE SURFACE.
AT THE SAME TIME...A MID AND UPPER LEVEL DISTURBANCE WILL TRACK
ACROSS NORTHERN ILLINOIS AND SOUTHERN WISCONSIN.

WIZ058>060-062>064-067-111615-
/O.UPG.KMKX.WW.Y.0003.071211T0900Z-071211T2100Z/
/O.NEW.KMKX.WS.W.0007.071211T0900Z-071211T2100Z/
DODGE-WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-LAFAYETTE-
INCLUDING THE CITIES OF...BEAVER DAM...WEST BEND...
PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...LAKE MILLS...
DARLINGTON
209 AM CST TUE DEC 11 2007

...WINTER STORM WARNING IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. 

A MIXTURE OF FREEZING RAIN...SLEET AND SNOW IS EXPECTED TO BEGIN
AROUND 3 AM OVER LAFAYETTE COUNTY...AND RAPIDLY PUSH TO THE
NORTHEAST THROUGH 5 AM. THE MIXTURE WILL TURN OVER TO MAINLY SLEET
AND SNOW LATER THIS MORNING...AS THE PRECIPITATION CONTINUES INTO
THE EARLY AFTERNOON.

ICE ACCUMULATIONS MAY REACH ONE TENTH TO ONE QUARTER OF AN
INCH...WITH 4 TO 6 INCHES OF SNOW AND SLEET ACROSS MOST OF THE
WARNING AREA...WITH LOCALLY HIGHER AMOUNTS POSSIBLE.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL
VERY HAZARDOUS OR IMPOSSIBLE.

$$

WIZ065-066-068>072-111615-
/O.CON.KMKX.IS.W.0001.071211T0900Z-071211T2100Z/
WAUKESHA-MILWAUKEE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...WAUKESHA...BROOKFIELD...MILWAUKEE...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
209 AM CST TUE DEC 11 2007

...ICE STORM WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

AN ICE STORM WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON. 

A MIXTURE OF FREEZING RAIN AND SLEET IS EXPECTED TO BEGIN AFTER
3 AM...AND CONTINUE INTO THE EARLY AFTERNOON TUESDAY. ICE
ACCUMULATIONS SHOULD REACH 1/4 TO 1/2 OF AN INCH...WITH UP TO
1 INCH OF SNOW AND SLEET ACCUMULATION AS WELL.

AN ICE STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF ICE ACCUMULATIONS
WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE. TRAVEL IS STRONGLY
DISCOURAGED. COMMERCE WILL LIKELY BE SEVERELY IMPACTED. IF YOU
MUST TRAVEL... KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN
YOUR VEHICLE IN CASE OF AN EMERGENCY. ICE ACCUMULATIONS AND WINDS
WILL LIKELY LEAD TO SNAPPED POWER LINES AND FALLING TREE BRANCHES
THAT ADD TO THE DANGER.

$$

WIZ046-047-051-052-056-057-111615-
/O.NEW.KMKX.WW.Y.0004.071211T0900Z-071211T2100Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS
209 AM CST TUE DEC 11 2007

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
WINTER WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON. 

A MIXTURE OF FREEZING RAIN...SLEET AND SNOW WILL PUSH ACROSS NORTHERN
SECTIONS OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN BETWEEN 3 AM
AND 5 AM. THE MIXTURE WILL QUICKLY TURN OVER TO MAINLY SLEET AND
SNOW THIS MORNING...AS THE PRECIPITATION CONTINUES INTO THE EARLY
AFTERNOON. 

2 TO 4 INCHES OF THE SNOW AND SLEET MIX ARE EXPECTED FROM LONE
ROCK...THE DELLS TO SHEBOYGAN...WITH THE FREEZING RAIN ADDING A FEW
HUNDREDTHS OF AN INCH OF ICE ACCUMULATION.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

REM
3 follow-up statements
000 
WWUS43 KMKX 111053
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
453 AM CST TUE DEC 11 2007

...FREEZING RAIN...SLEET AND SNOW LATE TONIGHT AND TUESDAY...

.A MIXTURE OF FREEZING RAIN...SNOW AND SLEET IS SPREADING QUICKLY
FROM SOUTHWEST TO NORTHEAST ACROSS SOUTHERN WISCONSIN EARLY THIS
MORNING. ICE ACCUMULATIONS ARE EXPECTED TO REACH BETWEEN 1/4 AND
1/2 OF AN INCH IN THE FAR SOUTH AND SOUTHEAST... GENERALLY ALONG
AND SOUTH OF A MILWAUKEE TO NORTH PRAIRIE TO MONROE LINE.

LESSER AMOUNTS OF ICE ARE EXPECTED TO THE NORTH WHERE THERE
SHOULD BE MORE OF A MIXTURE OF SNOW AND SLEET...WITH SOME
FREEZING RAIN AT THE OUTSET. 3 TO 5 INCHES OF SNOW AND SLEET ARE
POSSIBLE ALONG A DUBUQUE IOWA TO PORT WASHINGTON LINE...WITH
LOCALLY HIGHER AMOUNTS...AND ICE ACCUMULATIONS UP TO A TENTH OF AN
INCH. 

LOOK FOR 2 TO 4 INCHES OF THE SNOW AND SLEET MIX FROM LONE
ROCK...THROUGH THE DELLS TO SHEBOYGAN...WITH SOME FREEZING RAIN
ADDING TO TRAVEL PROBLEMS EARLY.

THE WINTRY MIX IS BEING CAUSED BY A TROUGH OF LOW PRESSURE MOVING
ACROSS WISCONSIN TODAY...DRAWING WARM AIR AND MOISTURE INTO THE
STATE OVER COLDER AIR AT THE SURFACE. AT THE SAME TIME...A MID AND
UPPER LEVEL DISTURBANCE WILL TRACK ACROSS NORTHERN ILLINOIS AND
SOUTHERN WISCONSIN.

WIZ065-066-068>072-111800-
/O.CON.KMKX.IS.W.0001.000000T0000Z-071211T2100Z/
WAUKESHA-MILWAUKEE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...WAUKESHA...BROOKFIELD...MILWAUKEE...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
453 AM CST TUE DEC 11 2007

...ICE STORM WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

AN ICE STORM WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON. 

LOOK FOR A MIXTURE OF FREEZING RAIN AND SLEET TO CONTINUE INTO
THE EARLY AFTERNOON TODAY....CHANGING OVER TO LIGHT SNOW WITH SOME
SLEET AROUND OR AFTER 3 PM. ICE ACCUMULATIONS SHOULD REACH 1/4 TO 1/2
OF AN INCH...WITH UP TO 1 INCH OF SNOW AND SLEET ACCUMULATION AS
WELL.

AN ICE STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF ICE ACCUMULATIONS
WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE. TRAVEL IS STRONGLY
DISCOURAGED. COMMERCE WILL LIKELY BE SEVERELY IMPACTED.

IF YOU MUST TRAVEL... KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER
IN YOUR VEHICLE IN CASE OF AN EMERGENCY. ICE ACCUMULATIONS AND
WINDS WILL LIKELY LEAD TO SNAPPED POWER LINES AND FALLING TREE
BRANCHES THAT ADD TO THE DANGER.

$$

WIZ058>060-062>064-067-111800-
/O.CON.KMKX.WS.W.0007.000000T0000Z-071211T2100Z/
DODGE-WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-LAFAYETTE-
INCLUDING THE CITIES OF...BEAVER DAM...WEST BEND...
PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...LAKE MILLS...
DARLINGTON
453 AM CST TUE DEC 11 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON. 

A MIXTURE OF FREEZING RAIN...SLEET AND SNOW EARLY THIS MORNING WILL
TURN OVER TO MAINLY SNOW AND SLEET BY MID MORNING. THE SNOW AND
SLEET MIXTURE WILL SLOWLY TAPER OFF BY MID-AFTERNOON. 

ICE ACCUMULATIONS MAY REACH ONE TENTH TO ONE QUARTER OF AN INCH...
WITH 3 TO 5 INCHES OF SNOW AND SLEET ACROSS MOST OF THE WARNING
AREA...WITH LOCALLY HIGHER AMOUNTS POSSIBLE.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL
VERY HAZARDOUS OR IMPOSSIBLE.

$$

WIZ046-047-051-052-056-057-111800-
/O.CON.KMKX.WW.Y.0004.000000T0000Z-071211T2100Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS
453 AM CST TUE DEC 11 2007

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON. 

A MIXTURE OF FREEZING RAIN...SLEET AND SNOW WILL PUSH ACROSS
NORTHERN SECTIONS OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN
EARLY THIS MORNING. THE MIXTURE WILL QUICKLY TURN OVER TO MAINLY SLEET
AND SNOW BY MID MORNING...WITH THE PRECIPITATION CONTINUING INTO
THE EARLY AFTERNOON.

2 TO 3 INCHES OF THE SNOW AND SLEET MIX ARE EXPECTED FROM LONE
ROCK...THE DELLS TO SHEBOYGAN...WITH THE FREEZING RAIN ADDING A
FEW HUNDREDTHS OF AN INCH OF ICE ACCUMULATION.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

REM
000 
WWUS43 KMKX 111804
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1204 PM CST TUE DEC 11 2007

...FREEZING RAIN...SLEET AND SNOW LATE TONIGHT AND TUESDAY...

.FREEZING RAIN...SLEET...AND SNOW WILL CONTINUE ACROSS SOUTHERN
WISCONSIN THROUGH THE MIDDLE OF THE AFTERNOON. MAINLY SNOW WILL
FALL NORTHWEST OF A LINE FROM MINERAL POINT...TO PORT WASHINGTON
WITH A MIX OF SNOW...SLEET...AND FREEZING RAIN TO THE SOUTH OF
THIS LINE. 

THE PRECIPITATION IS BEGINNING TO WIND DOWN ACROSS CENTRAL IOWA.
THE BACK EDGE OF THIS PRECIPITATION WILL REACH SOUTH CENTRAL WISCONSIN
AROUND 3 PM...AND SOUTHEAST WISCONSIN AROUND 5 OR 6 PM. THE MOST
SIGNIFICANT ICING THREAT IS GRADUALLY DIMINISHING OVER SOUTHEAST 
WISCONSIN...SO WHILE THE ADVISORIES AND WARNINGS EXPIRE AT 3 PM...
SOME LINGERING LIGHT SLEET OR SNOW WILL CONTINUE UNTIL EARLY
EVENING. IF IT APPEARS HEAVIER PRECIPITATION WILL CONTINUE INTO
THE EARLY EVENING...THE ICE STORM WARNINGS MAY NEED TO BE EXTENDED
LATER.

THE WINTRY MIX IS BEING CAUSED BY A TROUGH OF LOW PRESSURE MOVING
ACROSS WISCONSIN TODAY...DRAWING WARM AIR AND MOISTURE INTO THE
STATE OVER COLDER AIR AT THE SURFACE. AT THE SAME TIME...A MID
AND UPPER LEVEL DISTURBANCE WILL TRACK ACROSS NORTHERN ILLINOIS
AND SOUTHERN WISCONSIN.

WIZ065-066-068>072-112100-
/O.CON.KMKX.IS.W.0001.000000T0000Z-071211T2100Z/
WAUKESHA-MILWAUKEE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...WAUKESHA...BROOKFIELD...MILWAUKEE...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
1204 PM CST TUE DEC 11 2007

...ICE STORM WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

AN ICE STORM WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON. 

LOOK FOR A MIXTURE OF FREEZING RAIN...SLEET...AND SNOW TO CONTINUE
INTO THE LATE AFTERNOON. LINGERING LIGHT SLEET OR SNOW SHOULD
CONTINUE UNTIL AROUND 6 PM...HOWEVER...ICY CONDITIONS SHOULD
IMPROVE AFTER 3 PM. TOTAL STORM ICE ACCUMULATIONS SHOULD REACH 1/4
TO 1/2 OF AN INCH...WITH 1 TO 3 INCHES OF SNOW AND SLEET
ACCUMULATION AS WELL.

IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER
IN YOUR VEHICLE IN CASE OF AN EMERGENCY. ICE ACCUMULATIONS AND
WINDS WILL LIKELY LEAD TO SNAPPED POWER LINES AND FALLING TREE
BRANCHES THAT ADD TO THE DANGER.

$$

WIZ058>060-062>064-067-112100-
/O.CON.KMKX.WS.W.0007.000000T0000Z-071211T2100Z/
DODGE-WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-LAFAYETTE-
INCLUDING THE CITIES OF...BEAVER DAM...WEST BEND...
PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...LAKE MILLS...
DARLINGTON
1204 PM CST TUE DEC 11 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON. 

SNOW WILL CONTINUE THROUGH THE MID AFTERNOON. THE SNOW MAY BE
HEAVY AT TIMES EARLY THIS AFTERNOON...BEFORE GRADUALLY TAPERING
OFF AROUND 3 PM.

TOTAL STORM SNOW AND SLEET ACROSS MOST OF THE WARNING AREA SHOULD
AVERAGE 3 TO 6 INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE.
LITTLE...IF ANY ADDITIONAL ICE ACCUMULATION IS EXPECTED.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL
VERY HAZARDOUS OR IMPOSSIBLE.

$$

WIZ046-047-051-052-056-057-112100-
/O.CON.KMKX.WW.Y.0004.000000T0000Z-071211T2100Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS
1204 PM CST TUE DEC 11 2007

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON. 

LIGHT TO MODERATE SNOW WILL CONTINUE THROUGH THE MID AFTERNOON.
STORM TOTAL SNOW AMOUNTS OF 2 TO 4 INCHES IS EXPECTED BY 3 PM.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

BORGHOFF
000 
WWUS43 KMKX 111807 CCA
WSWMKX

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1206 PM CST TUE DEC 11 2007

...WINTRY MESS CONTINUING UNTIL MID TO LATE AFTERNOON...

.FREEZING RAIN...SLEET...AND SNOW WILL CONTINUE ACROSS SOUTHERN
WISCONSIN THROUGH THE MIDDLE OF THE AFTERNOON. MAINLY SNOW WILL
FALL NORTHWEST OF A LINE FROM MINERAL POINT...TO PORT WASHINGTON
WITH A MIX OF SNOW...SLEET...AND FREEZING RAIN TO THE SOUTH OF
THIS LINE. 

THE PRECIPITATION IS BEGINNING TO WIND DOWN ACROSS CENTRAL IOWA.
THE BACK EDGE OF THIS PRECIPITATION WILL REACH SOUTH CENTRAL WISCONSIN
AROUND 3 PM...AND SOUTHEAST WISCONSIN AROUND 5 OR 6 PM. THE MOST
SIGNIFICANT ICING THREAT IS GRADUALLY DIMINISHING OVER SOUTHEAST 
WISCONSIN...SO WHILE THE ADVISORIES AND WARNINGS EXPIRE AT 3 PM...
SOME LINGERING LIGHT SLEET OR SNOW WILL CONTINUE UNTIL EARLY
EVENING. IF IT APPEARS HEAVIER PRECIPITATION WILL CONTINUE INTO
THE EARLY EVENING...THE ICE STORM WARNINGS MAY NEED TO BE EXTENDED
LATER.

THE WINTRY MIX IS BEING CAUSED BY A TROUGH OF LOW PRESSURE MOVING
ACROSS WISCONSIN TODAY...DRAWING WARM AIR AND MOISTURE INTO THE
STATE OVER COLDER AIR AT THE SURFACE. AT THE SAME TIME...A MID
AND UPPER LEVEL DISTURBANCE WILL TRACK ACROSS NORTHERN ILLINOIS
AND SOUTHERN WISCONSIN.

WIZ065-066-068>072-112100-
/O.CON.KMKX.IS.W.0001.000000T0000Z-071211T2100Z/
WAUKESHA-MILWAUKEE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...WAUKESHA...BROOKFIELD...MILWAUKEE...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
1206 PM CST TUE DEC 11 2007

...ICE STORM WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

AN ICE STORM WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON. 

LOOK FOR A MIXTURE OF FREEZING RAIN...SLEET...AND SNOW TO CONTINUE
INTO THE LATE AFTERNOON. LINGERING LIGHT SLEET OR SNOW SHOULD
CONTINUE UNTIL AROUND 6 PM...HOWEVER...ICY CONDITIONS SHOULD
IMPROVE AFTER 3 PM. TOTAL STORM ICE ACCUMULATIONS SHOULD REACH 1/4
TO 1/2 OF AN INCH...WITH 1 TO 3 INCHES OF SNOW AND SLEET
ACCUMULATION AS WELL.

IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER
IN YOUR VEHICLE IN CASE OF AN EMERGENCY. ICE ACCUMULATIONS AND
WINDS WILL LIKELY LEAD TO SNAPPED POWER LINES AND FALLING TREE
BRANCHES THAT ADD TO THE DANGER.

$$

WIZ058>060-062>064-067-112100-
/O.CON.KMKX.WS.W.0007.000000T0000Z-071211T2100Z/
DODGE-WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-LAFAYETTE-
INCLUDING THE CITIES OF...BEAVER DAM...WEST BEND...
PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...LAKE MILLS...
DARLINGTON
1206 PM CST TUE DEC 11 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON. 

SNOW WILL CONTINUE THROUGH THE MID AFTERNOON. THE SNOW MAY BE
HEAVY AT TIMES EARLY THIS AFTERNOON...BEFORE GRADUALLY TAPERING
OFF AROUND 3 PM.

TOTAL STORM SNOW AND SLEET ACROSS MOST OF THE WARNING AREA SHOULD
AVERAGE 3 TO 6 INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE.
LITTLE...IF ANY ADDITIONAL ICE ACCUMULATION IS EXPECTED.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL
VERY HAZARDOUS OR IMPOSSIBLE.

$$

WIZ046-047-051-052-056-057-112100-
/O.CON.KMKX.WW.Y.0004.000000T0000Z-071211T2100Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS
1206 PM CST TUE DEC 11 2007

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON. 

LIGHT TO MODERATE SNOW WILL CONTINUE THROUGH THE MID AFTERNOON.
STORM TOTAL SNOW AMOUNTS OF 2 TO 4 INCHES IS EXPECTED BY 3 PM.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

BORGHOFF
CORRECTED TOP HEADLINE

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this winter storm warning went out at Dec 10, 9:00 PM CST, 5 hours 9 minutes earlier.

Area forecast discussion, Dec 10, 9:00 PM CST, 5 hours 9 minutes before
AREA FORECAST DISCUSSION...UPDATED...
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
900 PM CST MON DEC 10 2007

IMPRESSIVE WALL OF WATER OVER THE CENTRAL PLAINS THIS EVENING. ALL
KINDS OF FREEZING RAIN. CAN/T SEE ANY GOOD ARGUMENT AS TO WHY THIS
WON/T REACH THE CWA. MODELS DOING A PRETTY GOOD JOB OF DEPICTING IT.
PICKED APART THE 18Z RUNS OF THE NAM AND GFS AND FOUND ENOUGH REASON
TO UPGRADE TO AN ICE STORM WARNING FOR OUR PREVIOUS WINTER STORM
WATCH AREA. THE 00Z NAM JUST CONFIRMED THAT DECISION. SOUNDINGS SHOW
A DECENT WARM LAYER WITH A LARGE DWPNT SPREAD. EXPECT GOOD EVAPORATIVE
COOLING...BUT PROBABLY NOT ENOUGH TO COOL THE LAYER COMPLETELY BELOW
FREEZING. IT APPEARS THE SRN TIER INTO WAUKESHA AND MILWAUKEE
COUNTIES STAND THE BEST CHANCE FOR A SOLID PERIOD OF FREEZING RAIN.
THE TEETH OF WHICH SHOULD BE BETWEEN 12Z-17Z.  JUST TO THE
NORTH...MORE MIXED PCPN SHOULD OCCUR...KEEPING ICE ACCUMS BELOW
WARNING CRITERIA. OUR CURRENT WINTER WEATHER ADVISORY LOOKS GOOD.
TOTAL QPF AMOUNTS ACROSS OUR SRN HALF ARE ON THE ORDER OF .5 TO .75
INCH.

THIS IS AN ESPECIALLY DIFFICULT STORM TO PREDICT...WITH RESPECT TO
THE FINE DETAILS.  UNFORTUNATELY...THESE FINE DETAILS ARE VERY
IMPORTANT. ONLY SUBTLE CHANGES IN THE TEMP PROFILE WILL MAKE A BIG
DIFFERENCE AS TO WHETHER AN AREA SEES FREEZING RAIN...SLEET OR SNOW
OR A COMBINATION OF THESE.  KEEP UP WITH THE FORECAST.

DAVIS

*********

.PREVIOUS DISCUSSION...SHORT TERM FORECAST FOCUSES ON WINTER WEATHER
EVENT EXPECTED TO DEVELOP LATE TONIGHT CONTINUING INTO TUESDAY WITH
SMALLER THREAT RETURNING LATER WEDNESDAY/WEDNESDAY NIGHT.

WATER VAPOR IMAGERY SHOWS DEEP MOISTURE SURGING NORTHWARD AHEAD OF A
CUTOFF UPPER LOW OVER THE BAJA AREA INTO THE SOUTHERN AND CENTRAL
PLAINS.  PRECIPITABLE WATER VALUES OVER 200 PERCENT OF NORMAL IN THE
SOUTHERN PLAINS.  UPPER LOW EXPECTED TO WEAKEN AND TRACK RAPIDLY
NORTHEAST INTO UPPER LEVEL CONFLUENT FLOW. INCREASING SOUTHERLY
WINDS WILL PULL DEEP MOISTURE QUICKLY NORTHWARD WITH RAPID INCREASE
OF PRECIP WATER VALUES OF ONE HALF INCH OVERNIGHT. PRECIPITATION
EFFICIENCY INCREASES TO NEAR 1.0 IN SOUTHERN WISCONSIN BY LATE TNGT.

IMPRESSIVE AREA OF 2-D FULL WIND FRONTOGENESIS DEVELOPS OVER
SOUTHERN WISCONSIN BY 18Z/TUE TIED TO WEAK SYNOPTIC SCALE FORCING
ASSOCIATED WITH RIGHT ENTRANCE REGION OF 300MB JET.  STRONGEST LOW
LEVEL CONVERGENCE ACROSS TIGHT BAROCLINIC ZONE GRAZES SOUTHERN
WISCONSIN 09Z-15Z AND THEN QUICKLY SHIFTS OFF TO THE EAST.  295
THETA SURFACE HAS PUSH OF 30 KNOTS OF UPGLIDE AFTER 09Z AS
CONDENSATION PRESSURE DEFICITS DECREASE TO LESS THAN 10MB.  MIXING
RATIOS INCREASE TO AROUND 4-5 G/KG.  PRECIPITATION TYPE IS THE MAIN
QUESTION.  SHORT TERM GUIDANCE CRITICAL THICKNESSES CONTINUE TO
FAVOR MIX ACROSS MOST OF SOUTHERN WISCONSIN FOR THE DURATION OF THE
EVENT...CHANGING OVER TO ALL SNOW IN THE AFTERNOON AND EVENING OR
ENDING. SURFACE COLD AIR EXTENDS WELL SOUTH INTO THE SOUTHERN PLAINS
WHERE TEMPS BLO FREEZING IN OK WHICH IS WELL SOUTH OF 1300 THICKNESS
LINE FOR 1000-850 LAYER.  1300 THICKNESS REMAINS SOUTH OF WISCONSIN
THROUGH EVENT WITH WARMER MID LAYERS.  BEST OMEGA REMAINS IN LOWER
LEVELS...BELOW SNOW GROWTH AREA SO ATMOSPHERE WILL NOT BE AS
CONDUCIVE TO GOOD CRYSTAL DEVELOPMENT.  FORECAST SOUNDINGS HOWEVER
IN NORTHWEST PORTION OF CWA FAVOR SNOW AND SLEET WITH ABOUT A 70
PERCENT CHANCE OF ICE FALLING INTO THE CLOUD LAYER.  FARTHER
SOUTHEAST...APPEARS BETTER CHANCE FOR SLEET AND FREEZING RAIN
CUTTING BACK ON SNOW AMOUNTS.  WITH CRITICAL THICKNESSES AND 2-D
FWF...CAN NOT RULE OUT HEAVIER THAN EXPECTED SNOWFALL AMOUNTS WITH
POTENTIAL FOR GLAZING IN EXCESS OF ONE QUARTER INCH IN SOUTHEAST.
HENCE ALREADY ISSUED WINTER STORM WATCH FOR AREAS OF SOUTHEAST WHERE
SIGNIFICANT ICING COULD BE A PROBLEM...WITH BUFFER ZONE TO THE
NORTHWEST FOR MIX OF ACCUMULATING SNOW...SLEET AND LIGHTER GLAZE.
EVENING SHIFT MAY WANT TO JUMP ON UPGRADING TO WARNING OR ADVISORY
IN WATCH AREA AS NEW DATA BECOMES AVAILABLE.

SHORT RANGE ENSEMBLE POPS NOW SHOWING GREATER THAN 75 PERCENT CHANCE
FOR OVER ONE QUARTER INCH OF PRECIPITATION OCCURRING TUE MRNG IN SRN
PTN OF COUNTY WARNING AREA.

APPEARS SYSTEM WILL REMAIN WELL SOUTH OF AREA FOR WEDNESDAY NIGHT
INTO EARLY THURSDAY...SO DROPPED POPS TO SCHC WORDING.

FOR THE EXTENDED PERIOD FROM THURSDAY NIGHT THROUGH MONDAY.
EXTENDED GUIDANCE INCLUDING CANADIAN...GFS AND ECMWF IN REASONABLE
AGREEMENT ON MID LEVEL TROUGH ROTATING THROUGH WESTERN GTLAKES EARLY
IN PERIOD...HOWEVER AMPLITUDE OF TROF IN QUESTION.  GFS HAS BEEN
CONSISTENT IN SHARPENING TROF BLASTING THRU THU NGT/EARLY FRI WHILE
CANADIAN AND ECMWF NOT SHOWING AS MUCH AMPLITUDE.  AMOUNT OF
MOISTURE APPEARS MEAGER AND ENSEMBLE PERCENT OF MEASUREABLE
PRECIPITATION REMAINS NEAR ZERO.  HENCE WILL CONTINUE WITH DRY
FORECAST WORDING EARLY IN PERIOD FOR NOW BUT WOULD NOT BE SURPRISED
AT A FEW FLURRIES OCCURRING.

GFS ENSEMBLE MEMBERS IN FAIR AGREEMENT THROUGH SATURDAY BUT THEN
RAPIDLY DIVERGE AND BECOME UNRELIABLE BY SUNDAY AS GFS AMPLIFIES
TROFFING ACROSS NORTH CENTRAL CONUS WHILE ECMWF SHOWS MORE
BROADSCALE TROFFING.  CONFIDENCE REMAINS LOW FOR LATE WEEKEND
OUTLOOK INTO MONDAY BUT WITH WEAK TROFFING IN AREA AND INCREASING
SLY WINDS...WOULD EXPECT THREAT FOR AT LEAST LIGHT PRECIP TO
INCREASE.  GFS 500MB 5 DAY MEANS SHOWING MORE ZONAL FLOW AND NEAR
NORMAL HEIGHTS SETTING UP OVER NORTH CENTRAL CONUS NEXT WEEK.  THIS
SHOULD ALLOW TEMPERATURES TO CLOSE IN ON MORE NORMAL LEVELS.

&&

.AVIATION...WM AIR AND MSTR MOVG INTO SRN WI TNGT AND TUE WL RESULT
IN WDSPRD MVFR CONDS OVC010-020 WITH AREAS IFR CIGS/VSBYS BEFORE
00Z. CONDS BCMG WDSPRD IFR CIGS/VSBYS AFT 00Z AND CONTS THRU 21Z
TUE. XPCT WDSPRD FZRA AND SLEET TO BGN ARND 03Z AND CONT TIL 21Z
TUE.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...WINTER WX ADVY 09Z-21Z/TUE WIZ058>060-062>064-067.
     ICE STORM WARNING 09Z-21Z/TUE WIZ065-066-068>072.
LM...NONE.

DAVIS/11/35
Hazardous weather outlook, Dec 10, 5:00 PM CST, 9 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
500 PM CST MON DEC 10 2007

WIZ046-047-051-052-056>060-062>072-111045-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
500 PM CST MON DEC 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

AREAS OF DENSE FOG AND SOME FREEZING DRIZZLE CAN BE EXPECTED MAINLY
SOUTH OF I-94 TONIGHT. VISIBILITY IN SOME AREAS WILL DROP TO 1/4
MILE OR LESS.  THEN LATER TONIGHT...A MIXTURE OF FREEZING
RAIN...SLEET AND LIGHT SNOW IS EXPECTED TO DEVELOP OVER SOUTHERN
WISCONSIN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A MIX OF FREEZING RAIN...SNOW AND SLEET IS EXPECTED TUESDAY. TOTAL
ICE ACCUMULATIONS MAY REACH ONE QUARTER OF AN INCH...ESPECIALLY OVER
THE FAR SOUTH AND SOUTHEAST.  SNOW ACCUMULATIONS OF 2 TO 4 INCHES
ARE ALSO POSSIBLE.

THERE IS ANOTHER CHANCE FOR SNOW WEDNESDAY...BUT THE BULK OF THE
PRECIPITATION SHOULD FALL TO THE SOUTH ACROSS ILLINOIS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ643>646-111045-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
500 PM CST MON DEC 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

SOME FREEZING RAIN IS POSSIBLE LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A MIX OF FREEZING SNOW AND SLEET IS EXPECTED TUESDAY.

SMALL CRAFT ADVISORIES MAY BE NEEDED THURSDAY THROUGH FRIDAY..AND
AGAIN SATURDAY.

WWW.WEATHER.GOV/MKX

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 10, 8:22 PM CSTIce Storm WarningMKXGreen, Kenosha, Milwaukee, Racine, Rock, Walworth and 1 more19 hr
Dec 11, 2:09 AM CSTWinter Weather AdvisoryMKXColumbia, Fond du Lac, Green Lake, Marquette, Sauk, Sheboygan13 hr

Nearby

Winter Storm Warnings in Wisconsin, 2007Every winter storm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.